Maine, 2010

Flooding and High Wind in Maine, January 25 to 27, 2010

January 25 to 27, 2010 · NWS CAR · 5 events in 5 counties and zones

Strong damaging south to southeast winds occurred during the evening of the 25th with a low level jet which crossed the region in advance of an occluded front. The low level jet moved east of the region during the early morning hours of the 26th.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CAR wrote it up.

Strong damaging south to southeast winds occurred during the evening of the 25th with a low level jet which crossed the region in advance of an occluded front. The low level jet moved east of the region during the early morning hours of the 26th. The strong winds snapped branches and toppled numerous trees. Falling branches and trees brought down many power lines...contributing to power outages. In excess of 5000 customers lost power at various times during the event...with the greatest impacts along the Downeast coast and in the Bangor/Brewer area. In Brewer...the winds partially tore the roof from the New Stable Inn forcing an evacuation of the building. Several roads across Downeast Maine were blocked and closed due to fallen trees and power lines. A peak wind gust of 68 mph was reported at both Lubec and West Quoddy in coastal Washington county...with 50 to 60 mph wind gusts common along the entire Downeast coast. |Heavy rains also occurred across portions of the region in advance of the occlusion. Storm total rainfall of 1.50 to 2.50 inches occurred across portions of the central highlands during the 25th. The combination of runoff from the rain and melting snow led to rising water levels on rivers and streams. The rising water levels caused ice to begin to move and jam during the late morning of the 26th. Ice jam flooding affected portions of southern Piscataquis county and a small portion of central Penobscot county through the afternoon of the 26th into the morning of the 27th. Most of the flooding was minor...mainly affecting low lying areas along rivers and streams. However...several roads were covered with water at times with some roads damaged. River and stream levels fluctuated through the remainder of the 26th into the 27th while ice continued to move and re-jam before stabilizing during the afternoon of the 27th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before the first event at Jan 25, 3:16 PM EST, 4 hours 44 minutes earlier.

Area forecast discussion, Jan 25, 3:16 PM EST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
316 PM EST MON JAN 25 2010

.SYNOPSIS...
LOW PRESSURE WILL TRACK WEST OF THE REGION LATER TODAY...DRAWING
AN OCCLUDED FRONT ACROSS THE REGION TONIGHT. UNSEASONABLY WARM AND
MOIST AIR WILL PRECEDE THIS FRONT. COOLER AND DRIER AIR WILL
FOLLOW FOR TUESDAY. A SECONDARY COLD FRONT WILL CROSS THE REGION
LATER TUESDAY NIGHT AND WEDNESDAY. ANOTHER...STRONGER COLD FRONT
WILL CROSS THE AREA THURSDAY NIGHT.
&&

.NEAR TERM /UNTIL 7 PM THIS EVENING/...
A STRONG OCCLUSION ASSOCIATED WITH LOW PRESSURE MOVING NE THROUGH
QUEBEC IS APPROACHNG THE STATE ATTM. CURRENT RADAR SHOWS RAIN WITH
EMBEDDED +RA BEGINNING TO MAKE ITS WAY AND FILL OVER THE WESTERN
PORTIONS OF THE CWA. THIS WILL CONTINUE TO FILL INTO THE EVENING.
WENT WITH RAIN FOR THE IMMEDIATE FORECASTS AND ENHANCED WORDING
FOR OCCASIONALLY HEAVY RAIN. REGION WIDE POCKETS OF WEAK UPPER LVL
INSTABILITY HAS CREATED SELF PROPIGATING BANDS OF +RA AND GUSTY
WINDS. THIS WILL HAVE TO BE MONITORED AS THE OCCLUSION APPROACHES.

LEFT CURRENT HEADLINES AS THEY STAND. HIGH WIND WARNING WILL
REMAIN OVER ZONES 29 AND 30 AS STRONG H925 JET CROSSES OVER THIS
AREA BETWEEN 00 AND 06Z. WILL ALSO MAINTAIN ADVISORY ELSEWHERE.
THIS WILL PRIMARILY BE FOR IMPACT. THERE MAY BE A SHORT FUSED
HIGH WIND TYPE EVENT IF THE AFOREMENTIONED WEAK INSTABILITY
CREATES A CONVECTIVE BAND HERE AS WELL.
&&

.SHORT TERM /7 PM THIS EVENING THROUGH WEDNESDAY/...
STRONG OCLN STILL FCST TO SWING ACROSS THE REGION FROM W-E LATER
THIS EVE... LATEST 12Z MDLS IN GOOD AGREEMENT W/ THE TIMING OF
THIS FRONT...BRINGING IT ACROSS WRN NEW ENGLAND ERLY THIS EVE AND
INTO OUR WRN ZNS AROUND 03Z. THIS FRONT SHOULD CLR OUR FAR ERN ZNS
BY 12Z... JUST PTCHY LGT RAIN ACROSS OUR AREA ATTM AND W/ TEMPS
CURRENTLY ABV FREEZING ALL BUT A FEW ISOLD LCTNS OF FAR NRN/NERN
MAINE...WNTRY MIX ISSUES NO LONGER A FACTOR AND ALL WSW HEADLINES
HAVE EXPIRED OR BEEN CANX... STEADIER AND INCREASING HEAVY RAIN
XPCTD TO OVRSPRD WRN ZNS NXT FEW HRS AHEAD OF THE SFC OCLN AND
SPREAD ENEWRD ACROSS THE REMAINDER OF THE FA BY THIS EVE.
GENERALLY XPCTG .75 TO 1.0 ACROSS THE N W/ 1.5-2.0 ACROSS THE S.
FEEL THESE AMOUNTS WILL BE ABLE TO BE ABSORBED BY THE CURRENT
SNOW PACK SO SIG HYDRO ISSUES NOT ANTICIPATED. (FURTHER DETAILS
BELOW...)

BESIDES LOCALLY HEAVY RAIN...MAIN CONCERNS W/ THIS APPROACHING OCLN WILL
BE INCRSG WNDS... WNDS GENERALLY 15-25 MPH ATTM AWAY FROM THE
COAST W/ GUSTS UP TO 40 MPH NOW BEING RPTD ALONG THE COAST. STILL
FEEL BEST WNDS WILL BE CONFINED TO THE FAVORED COASTAL AREAS WHERE
A HGH WND WRNG CONTS.  ELSEWHERE...W/ SNOW PACK AND MUCH MORE STABLE CONDS AWAY
FROM THE COAST NWRD...THIS SHOULD MAKE IT DIFFICULT TO MIX DOWN
SIGNIFICANTLY STRONG WNDS. XCPTN TO THIS WILL BE JUST AHEAD OF AND
W/ THE ACTUAL OCLN PASSAGE AS CONVECTIVE ENHANCEMENT AND BEST
MIXING DURING THIS TIME COULD ALLOW SOME BRIEFLY STRONG GUSTS OF
UP TO 50 TO MIX DOWN. WILL CONT THE WND ADV FOR THE REMAINDER OF
THE FA AWAY FROM THE COAST.

BY ERLY TUE...STEADIER SIGNIFICANT PRECIP E OF THE REGION AND THE
SFC PRES GRADIENT WILL HAVE EASED AS WELL... OUR AREA WILL COME
UNDER THE INFLUENCE OF A MORE WSWRLY LOW-LVL FLOW OF GRADUALLY
COOLER AND DRIER AIR...THO STILL QUITE MILD FOR THIS TIME OF
YEAR. A SECONDARY COLD FRONT IS XPCTD TO ENTER OUR FAR WRN/NWRN
ZNS TUE NGT AND SLOWLY SAG SEWRD ACROSS THE AREA LATER TUE NGT
THRU WED. WILL RAMP POPS BCK UP TO LIKELY A CROSS THE FAVORED
UPSLOPE AREAS OF WRN AND NWRN MAINE TAPERING TO NIL POPS ACROSS
THE SERN HALF OF THE CWA. WEAK CAA AND NW FLOW BEHIND THIS FRONT
FAVOR A CONTD THREAT OF SW- ACROSS WRN/NWRN MAINE AND WILL CONT CHC
POPS THESE AREAS THRU WED. TEMPS GRADUALLY COOL OFF THRU WED BUT
REMAIN WELL ABV SEASONAL NORMS...
&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
EXPECT A WEAK COLD FRONT TO MOVE ACROSS THE FORECAST AREA AT THE
BEGINNIG OF THIS FORECAST PERIOD. WILL INCLUDE SOME LOW POPS IN
THE NORTH HOWEVER EXPECT THE SOUTHERN PORTION OF THE AREA TO STAY
DRY. SURFACE LOW PRESSURE IS THEN EXPECTED TO APPROACH FROM THE
WEST LATER IN THE DAY THURSDAY. THIS SYSTEM NOT EXPECTED TO
INTENSIFY UNTIL EAST OF THE FORECAST AREA THURSDAY NIGHT. WILL USE
A MODEL BLEND OF THE NAM AND GFS FOR POPS...SKY AND QPF. WILL MAKE
SOME MINOR MODIFICATIONS. FOR WIND...TEMPERATURE AND DEW POINT
WILL USE GMOS.

FOR THURSDAY NIGHT UNTIL THE END OF FORECAST EPECT LOW PRESSURE
TO INTENSIFY AS IF MOVES ACROSS NEW BRUNSWICK. SO WILL KEEP HIGHER
POPS ACROSS SOUTHEAST THURSDAY NIGHT. AREA IS IN CYCLONIC FLOW
AROUND SURFACE LOW FRIDAY AS UPPER TROF MOVES ACROSS THE REGION SO
WILL KEEP CHANCE POPS. HIGH PRESSURE WILL BUILD IN FROM THE WEST
SATURDAY. AT THE SAME TIME LOW PRESSURE IS EXPECTED TO DEVELOP OFF
CAROLINA COAST AND MOVE TO THE NORTHEAST. GUIDANCE CONSENSUS AND
GFS MEAN ENSEMBLE TAKE THIS SYSTEM TO THE SOUTHEAST OF NEW
ENGLAND. PRIMARY CONCERN IS THAT SOUTHERN PORTION OF THE FORECAST
AREA WILL BE ON NORTHERN EDGE. HAVE INITIALIZED GRIDS WITH GMOS.
WILL INCREASE POPS SATURDAY INTO SUNDAY ACROSS SOUTH DUE TO THIS
SYSTEM.
&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
NEAR TERM: IFR AND LIFR WILL CONTINUE THROUGH THE EVENING.
CEILINGS MAY RAISE AS VSBYS LOWER IN RA AND +RA.

SHORT TERM: WDSPRD IFR CONDS XPCTD ACROSS ALL OUR TAF SITES ERLY
TNGT IMPRVG TO MVFR CONDS OR EVN VFR CONDS LATER TNGT AS WE
INITIALLY DRY SLOT BEHIND THE SFC OCLN. GENERALLY MVFR CONDS XPCTD
ACROSS THE N LATER TNGT/TUE AM W/ VFR CONDS ACROSS THE S.

EXPECT VFR CONDITIONS WEDNESDAY NIGHT INTO SATURDAY.
&&

.MARINE...
NEAR TERM: WARM S FLOW AHEAD OF AN OCCLUSION APPROACHING THE
WATERS THIS EVENING WILL YIELD GUSTS NEAR STORM FORCE LATE THIS EVENING.

SHORT TERM: NOT GREAT CONFIDENCE THAT WILL BE ABLE TO REACH STORM
FORCE WNDS THIS EVE W/ THE STRONG WAA OVR THE CHILLY WATERS OF THE
N GULF OF MAINE KEEPING RATHER STABLE CONDS OVR THE WATERS AND
MAKING IT TUF TO MIX DOWN REAL STRONG WNDS. HAVE LOWERED WNDS TO
MARGINAL STORM CONDS AND PULLED FCST WAVE HGTS BCK AS WELL...
CONDS SHOULD RAPIDLY TRANSITION TO AN SCA BY ERLY TUE...

LONG TERM: HAVE CREATED WIND GRIDS WITH BLEND OF NAM12 AND GFS40
OUT TO 00Z FRIDAY THEN WILL TRANSITION TO GMOS WINDS. FOR WAVES
WILL INITIALZE WITH WNA/4. PLAN TO RAISE WAVE HEIGHTS SINCE LONG
FETCH IS DEVELOPING AHEAD OF CURRENT SYSTEM AND EVEN THOUGH
DURATION IS NOT VERY LONG EXPECT WIND SPEEDS COULD BE HIGHER WELL
TO SOUTHEAST OF WATERS WHERE SEA SURFACE TEMPERATURE IS WARMER.
WILL ALSO INCREASE WAVE HEIGHTS OVER WEEKEND TO BETTER FIT GMOS
WINDS.
&&

.HYDROLOGY...
RAIN...HEAVY AT TIMES...WILL CROSS THE WATCH AREA LATER THIS
AFTERNOON THROUGH EARLY TONIGHT. AT THIS TIME...GENERALLY 1.5 TO
2.0 INCHES OF RAIN IS EXPECTED ACROSS THE WATCH AREA WITH LOCALLY
GREATER TOTALS POSSIBLE. THE RAIN...COMBINED WITH RUNOFF FROM
MELTING SNOW...MAY CONTRIBUTE TO AN INCREASED RISK OF FLOODING ON
RIVERS AND STREAMS IN THE WATCH AREA STARTING LATER THIS
AFTERNOON. THE RAIN WILL DIMINISH LATER TONIGHT. HOWEVER...THE
FLOOD THREAT COULD CONTINUE THROUGH EARLY TUESDAY WHILE WATER
CONTINUES TO DRAIN THROUGH RIVERS AND STREAMS. THE ELEVATED WATER
LEVELS COULD ALSO CAUSE ICE TO MOVE AND POSSIBLY JAM WHICH WOULD
ALSO CONTRIBUTE TO THE FLOOD THREAT. ALSO...THE HEAVY RAIN COULD
PRODUCE AREAS OF STANDING WATER IN LOW LYING AND POOR DRAINAGE
AREAS PARTICULARLY WHERE STORM DRAINS ARE BLOCKED WITH SNOW AND
ICE.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WIND ADVISORY UNTIL 4 AM EST TUESDAY FOR MEZ001>006-010-011-
     015>017-031-032.
     FLOOD WATCH THROUGH TUESDAY MORNING FOR MEZ010-011-015>017-
     029>032.
     HIGH WIND WARNING UNTIL 4 AM EST TUESDAY FOR MEZ029-030.
MARINE...STORM WARNING UNTIL 4 AM EST TUESDAY FOR ANZ050>052.

&&

NEAR TERM...DOODY/MWALKER
SHORT TERM...KHW
LONG TERM...MIGNONE
AVIATION...DOODY
MARINE...DOODY/KHW
HYDROLOGY...KHW
Hazardous weather outlook, Jan 25, 1:02 PM EST, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
102 PM EST MON JAN 25 2010

MEZ001>006-261815-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
102 PM EST MON JAN 25 2010

...WIND ADVISORY IN EFFECT UNTIL 4 AM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ010-011-015>017-031-032-261815-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-
NORTHERN WASHINGTON-
102 PM EST MON JAN 25 2010

...FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...
...WIND ADVISORY IN EFFECT UNTIL 4 AM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE AND SOUTHEAST MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ029-030-261815-
COASTAL HANCOCK-COASTAL WASHINGTON-
102 PM EST MON JAN 25 2010

...FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...
...HIGH WIND WARNING IN EFFECT UNTIL 4 AM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ050>052-261815-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
102 PM EST MON JAN 25 2010

...STORM WARNING IN EFFECT UNTIL 4 AM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 high wind, 2 flood. Local standard time, as filed.

High Wind, Southern Penobscot

When
January 25, 8:00 PM EST to January 26, 2:30 AM EST
Where
Southern Penobscot forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
45.401, -68.649 (the zone’s center; the record gives no point)

Wind gusts estimated at 50 to 60 mph snapped branches and toppled trees across the region. The falling branches and trees brought down power lines which contributed to numerous power outages. In Brewer...the winds partially tore the roof from the New Stable Inn which had to be evacuated due to the damage.

High Wind, Coastal Hancock

When
January 25, 8:00 PM EST to January 26, 2:30 AM EST
Where
Coastal Hancock forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
44.563, -68.368 (the zone’s center; the record gives no point)

Wind gusts estimated at 50 to 60 mph snapped branches and toppled trees across the region. The falling branches and trees brought down power lines which contributed to numerous power outages.

High Wind, Coastal Washington

When
January 25, 8:00 PM EST to January 26, 2:30 AM EST
Where
Coastal Washington forecast zone
Measured
59 kt (68 mph) measured gust
Reported by
Law Enforcement
Coordinates
44.970, -67.609 (the zone’s center; the record gives no point)

Wind gusts of 50 to 60 mph were common across the region...with measured wind gusts up to 68 mph reported at both Lubec and West Quoddy. The winds snapped branches and toppled trees. The falling branches and trees brought down power lines which contributed to numerous power outages.

Flood, Piscataquis

When
January 26, 11:00 AM EST to January 27, 11:30 AM EST
Where
Piscataquis County, 4.9 mi ENE of Kingsbury to 2.71 mi NNE of Medford Center
Cause
Ice Jam
Reported by
Emergency Manager
Coordinates
45.151, -69.559

Heavy rains...producing totals of 1.50 to 2.50 inches...combined with runoff from melting snow to cause rising water levels on streams and rivers. The rising water levels caused ice to move and jam...producing ice jam flooding across portions of southern Piscataquis county. Flooding developed during the morning of the 26th. River and stream levels then fluctuated through the next 24 hours while the ice continued to move and re-jam. The Piscataquis River at Dover-Foxcroft rose above flood stage during the late morning of the 26th then remained above flood stage through the morning of the 27th. River levels at Dover-Foxcroft crested around 2 feet above flood stage. The flooding in the vicinity of Dover-Foxcroft was generally minor...affecting mostly low lying areas along the river. An ice jam on the Kingsbury Stream flooded a portion of Route 16 betwen Coles Corner and Happy Corner. An ice jam on the Wilson Stream caused flooding on River Road near Willamantic which was damaged. Ice jam flooding was also reported on the Piscataquis River near Medford. River and stream levels across the region then stabilized and began to fall during the morning of the 27th.

Flood, Penobscot

When
January 26, 11:00 AM EST to January 27, 11:30 AM EST
Where
Penobscot County, 5.58 mi NW of Howland to 1.99 mi NW of Howland
Cause
Ice Jam
Reported by
Emergency Manager
Coordinates
45.276, -68.764

Heavy rains...producing totals of 1.50 to 2.50 inches...combined with runoff from melting snow to cause rising water levels on streams and rivers. The rising water levels caused ice to move and jam on the Piscataquis River. An ice jam caused flooding on the Maxfield Road in the vicinity of Howland. Flooding developed during the morning of the 26th. River and stream levels then fluctuated through the next 24 hours while the ice continued to move and re-jam. River and stream levels across the region then stabilized and began to fall during the morning of the 27th.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maine in 2010Every state in 2010This day in weather historyWarnings in Maine, January 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 209415, 209416, 209417, 209423, 209424.